Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 61, NWS Wilmington, NC

June 5, 2011Brunswick County, New Hanover County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 5, 2011, 5:47 PM EDT for Brunswick County, New Hanover County, North Carolina. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2011, 5:47 PM EDT (21:47 UTC)
Expired
Jun 5, 2011, 6:45 PM EDT
In force
58 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Brunswick County, NC, New Hanover County, NC

The radar

The Wilmington radar (KLTX), 45 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 6:01 PM EDTHAIL 13 Sse Winnabow, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 537 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
537 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1072 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

988 
WUUS52 KILM 052147
SVRILM
NCC019-129-052245-
/O.NEW.KILM.SV.W.0061.110605T2147Z-110605T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
547 PM EDT SUN JUN 5 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA
  SOUTHERN NEW HANOVER COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 645 PM EDT

* AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WINNABOW...OR 8 MILES SOUTHWEST OF LELAND...AND MOVING SOUTHEAST AT
  25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   BOILING SPRING LAKES...
   CAROLINA BEACH...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR 
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME 
OR BUSINESS.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3408 7786 3407 7787 3405 7787 3397 7790
      3393 7793 3391 7793 3390 7794 3384 7796
      3413 7822 3425 7805
TIME...MOT...LOC 2146Z 320DEG 25KT 3412 7806

$$

RGZ
2 follow-up statements
792 
WWUS52 KILM 052217
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
617 PM EDT SUN JUN 5 2011

NCC019-129-052245-
/O.CON.KILM.SV.W.0061.000000T0000Z-110605T2245Z/
NEW HANOVER NC-BRUNSWICK NC-
617 PM EDT SUN JUN 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR EASTERN BRUNSWICK AND SOUTH CENTRAL NEW HANOVER COUNTIES...

AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED ABOUT 4 MILES INLAND BETWEEN CAROLINA BEACH AND MYRTLE 
GROVE...MOVING SOUTHEAST TOWARD THE COAST AT 25 MPH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS POSSIBLE WITH THIS 
STORM...CONTINUOUS CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAIN IS 
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3408 7786 3407 7787 3405 7787 3397 7790
      3393 7793 3391 7793 3390 7794 3384 7796
      3413 7822 3425 7805
TIME...MOT...LOC 2213Z 320DEG 25KT 3398 7791

$$

RGZ
471 
WWUS52 KILM 052241
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
641 PM EDT SUN JUN 5 2011

NCC019-129-052247-
/O.EXP.KILM.SV.W.0061.000000T0000Z-110605T2245Z/
NEW HANOVER NC-BRUNSWICK NC-
641 PM EDT SUN JUN 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BRUNSWICK AND SOUTH
CENTRAL NEW HANOVER COUNTIES WILL EXPIRE AT 645 PM EDT...

AT 640 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE WARNING WAS ALLOWED
TO EXPIRE.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3408 7786 3407 7787 3405 7787 3397 7790
      3393 7793 3391 7793 3390 7794 3384 7796
      3413 7822 3425 7805
TIME...MOT...LOC 2237Z 320DEG 25KT 3385 7778

$$

RGZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:13 PM EDT, 2 hours 34 minutes earlier.

Area forecast discussion, Jun 5, 3:13 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
313 PM EDT SUN JUN 5 2011

.SYNOPSIS...
THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE EVENING AHEAD OF A
SURFACE COLD FRONT. THE FRONT WILL SLIDE SOUTH THROUGH THE
COASTAL CAROLINAS LATE TONIGHT. WEAK HIGH PRESSURE WILL BUILD INTO
THE AREA MONDAY AND TUESDAY...SHIFTING OFFSHORE TUESDAY NIGHT.
TEMPERATURES WILL REMAIN ABOVE-NORMAL ALL WEEK...WITH SUMMERTIME
HUMIDITY RETURNING.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 2 PM SUNDAY...STARTING TO SEE SOME CONVECTION DEVELOP
UPSTREAM OF THE AREA...SUGGESTING AT LEAST PART OF THE FORECAST
AREA MAY STILL HAVE A SHOT AT SEEING SOME PRECIP. HIGH RES
GUIDANCE HAS STARTED BACKING OFF PRECIP COVERAGE AND AMOUNTS. THIS
COULD BE A RESULT OF CONVECTION THAT DEVELOPED UPSTREAM AND MOVED
EAST ACROSS CENTRAL NC LATE THIS MORNING. SUBSIDENCE BEHIND THE
STORMS COMBINED WITH STORMS USING UP THE EXISTING MAY BE THE CAUSE
OF THE DELAY.

WEAK SURFACE TROF CROSSING THE AREA HAS BEGUN SETTING OFF SOME
CU...BUT COVERAGE IS LIMITED AS IS THE HEIGHT OF THE CU. LIMITED
FORCING ALONG THE BOUNDARY COMBINED HIGH LFC HEIGHT MAY BE THE
REASON NO STORMS HAVE DEVELOPED SO FAR.

THINKING NOW THAT SC COUNTIES MAY END UP BEING FAVORED PRECIP SPOT
NOW WITH CU FIELD UPSTREAM OF THESE COUNTIES STARTING TO EXPAND.
UPSTREAM OF NC COUNTIES THERE IS STILL VERY LITTLE CU. DO THINK
THE HOLE OVER CENTRAL NC WILL FILL IN LATER TODAY...BUT IT WILL
TAKE LONGER.

FORECAST SOUNDINGS STILL SHOWING STEEP LOW LEVEL LAPSE
RATES AND INVERTED V PROFILES. PRECIPITABLE WATER VALUES HAVE
DECREASED SLIGHTLY...BUT STILL REMAIN WELL OVER 1.5 INCH. SEVERE
THREAT REMAINS DAMAGING WIND. CANNOT RULE OUT SMALL HAIL WITH
STRONGEST STORMS THAT DEVELOP...BUT MARGINAL MID LEVEL LAPSE RATES
AND FREEZING LEVELS OVER 14K FT ALL BUT RULE OUT SEVERE HAIL.

ANY CONVECTION THAT DOES DEVELOP WILL PUSH OFFSHORE BY LATE
EVENING. ANTICIPATE A FAIR AMOUNT OF CLOUD DEBRIS HANGING AROUND
FOR MOST OF THE NIGHT...BUT DRIER AIR MOVING IN AND LIGHT
NORTHERLY FLOW SETTING UP SHOULD ALLOW LIMITED RADIATIONAL
COOLING. CAVEAT WILL BE FOG DEVELOPMENT IN AREAS THAT SEE HIGHER
PRECIP AMOUNTS THIS EVENING. FOR THE MOST PART TEMPS OVERNIGHT
WILL REMAIN ABOVE CLIMO.

RECORD HIGHS FOR TODAY...

FLO AT 96 DEG IN 2008 AND 1993
CRE AT 91 DEG IN 1955
ILM AT 100 DEG IN 1943

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 3 PM SUNDAY...THE WEAK SURFACE COLD FRONT/TROUGH SHOULD BE
PUSHING SOUTH THROUGH GEORGETOWN AND WILLIAMSBURG COUNTIES AROUND
DAYBREAK MONDAY...BRINGING ONLY A SLIGHTLY DRIER AIRMASS ACROSS
THE AREA. THE UPPER TROUGH THAT SPARKED OFF SUNDAY MORNING
CONVECTION ACROSS EASTERN NC SHOULD BE PUSHING SOUTH INTO EASTERN
GEORGIA NEAR THE TIME OF PEAK HEATING...WITH NVA ALOFT ADDING TO
SUBSIDENT VERTICAL MOTION AND FURTHER RESTRICTING PRECIP CHANCES.
DAYTIME CUMULUS SHOULD STILL DEVELOP ALTHOUGH THE CHANCES FOR
SHOWER/T-STORM DEVELOPMENT IS FORECAST TO BE LESS THAN 10 PERCENT.

WEAK HIGH SURFACE PRESSURE WILL COVER THE AREA LATE MONDAY INTO
TUESDAY...SCOOTING OFFSHORE BY TUESDAY NIGHT. IN THE UPPER LEVELS
A SERIES OF SUBTLE UPPER DISTURBANCES WILL DROP SOUTH OVER THE
RIDGE AXIS TO OUR WEST TUESDAY AFTERNOON AND EVENING...BUT WITH
FAIRLY DRY AIR AT THE TOP OF THE BOUNDARY LAYER THROUGH THE MID-
LEVELS IT IS UNLIKELY A SIGNIFICANT COVERAGE OF STORMS WILL
RESULT.

BOTH HIGH AND LOW TEMPERATURES WILL RUN JUST A FEW DEGREES AHEAD
OF CLIMATOLOGY BOTH MONDAY AND TUESDAY: HIGHS RANGING FROM THE
LOWER TO MID 80S AT THE BEACHES TO NEAR 90 INLAND...WITH SOME
LOWER 90S BACK IN THE SC SANDHILLS.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 3 PM SUNDAY...HIGH PRESSURE OFF SHORE THROUGH THE PERIOD WITH
A SOUTHERLY RETURN FLOW UP THROUGH THE COASTAL CAROLINAS. PIEDMONT
TROUGH MORE PRONOUNCED THROUGH THE FIRST HALF OF THE PERIOD BUT
UPPER RIDGE HOLDING ON THROUGH AT LEAST EARLY FRI. WITHOUT ANY UPPER
LEVEL SUPPORT WILL KEEP PCP OUT OF FORECAST UNTIL FRI AFTN. AS RIDGE
WEAKENS HEADING INTO THE WEEKEND A SHORTWAVE MAY DRIVE A COLD FRONT
SOUTH BUT IT LOOKS LIKE MAIN EFFECTS OF THIS FRONT WILL NOT MAKE IT
FAR ENOUGH SOUTH TO AFFECT THE LOCAL AREA UNTIL SUN/MON TIME FRAME.
THERE IS SOME UNCERTAINTY WITH THE FORECAST FOR NEXT WEEKEND AS BOTH
THE CANADIAN AND ECMWF FORECASTS ARE A BIT MORE AGGRESSIVE WITH
TROPICAL SYSTEM IN THE GULF AND TRY TO BRING REMNANT LOW OR MOISTURE
INTO AREA SAT INTO SUN. LATEST GFS WEAKENS THE LOW AND FOCUSES MORE
ON FRONT DROPPING SOUTH ON SUNDAY. EITHER WAY WE SHOULD SEE
INCREASED CHC OF PCP BY END OF NEXT WEEKEND.

TEMPS WILL RUN AT LEAST SEVERAL DEGREES ABOVE NORMAL WITH UPPER
RIDGE IN PLACE AT LEAST THROUGH FRI AND WILL TREND SLIGHTLY BACK
DOWN TOWARD NORMAL BY END OF NEXT WEEKEND. MAX TEMPS WILL BE IN THE
MID 90S THROUGH AT LEAST THE FIRST HALF AND MID 80S TO AROUND 90
CLOSER TO THE COAST. OVERNIGHT TEMPS WILL REMAIN CLOSER TO 70.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 18Z...MODERATE CONFIDENCE TODAY WITH LIMITING FACTOR BEING
RESTRICTIONS ASSOCIATED WITH CONVECTION THIS EVE...AND FOG THREAT
TOWARDS MONDAY MORNING.

FORECAST CONCERN CONTINUES TO BE HOW APPROACHING COLD FRONT AND ITS
ASSOCIATED CONVECTION WILL IMPACT THE TERMINALS. CURRENTLY VFR THE
RULE ACROSS THE AREA UNDER NEARLY CLEAR SKY CONDITIONS AND LIGHT
W/NW WINDS. WEAK BOUNDARY EVIDENT MOVING SOUTH ACROSS THE AREA IS
TURNING WINDS MORE TO THE NORTH BUT THERE IS VERY LITTLE ELSE
ASSOCIATED WITH THIS FEATURE. GUIDANCE CONTINUING TO KEEP THE SEA
BREEZE SO PINNED TO THE COAST THAT...AMAZINGLY...EVEN CRE DOES NOT
BACK TODAY. EVEN WITH THIS BOUNDARY REINFORCING NW FLOW...HAVE
BACKED CRE/MYR WINDS WITH THE RESULTANT BUT CUT DOWN ON SPEEDS.

LATEST FEW RUNS OF THE HRRR HAVE CUTBACK CONSIDERABLY ON PRECIP
POTENTIAL...AND AT THE SAME TIME FORECAST PWATS HAVE DROPPED TO
UNDER TWO INCHES. THIS ALL CREATES MORE UNCERTAINTY IN TSTM COVERAGE
SO CONFIDENCE IN EVOLUTION HAS DECREASED SINCE THIS MORNING.
GUIDANCE STILL IN AGREEMENT THAT SOME CONVECTION WILL OCCUR TODAY
WITH BEST COVERAGE AT LBT/ILM...SO HAVE CONTINUED THE TEMPO GROUP
FOR -TSRA AT ALL THE TERMINALS. PROFILES DO SATURATE DURING THIS
TIME FRAME...AM NOT MENTIONING IFR ATTM...BUT ANY HEAVIER RAIN WILL
LIKELY REQUIRE A SHORT DURATION AMD FOR IFR VSBYS.

BEHIND FROPA SKY CONDITIONS CLEAR AND WINDS EASE TO JUST A FEW KTS.
THIS MEANS THAT ANY LOCATION THAT RECEIVES SIGNIFICANT RAINFALL WILL
BE PRECONDITIONED TO FOG...AND BEST CHANCE OF THIS IS AT LBT...BUT
ALL TERMINALS MAY SEE VSBY RESTRICTIONS TOWARDS MORNING. ATTM
CONFIDENCE ONLY HIGH ENOUGH TO MENTION AT LBT...BUT WILL RECONSIDER
ONCE EVOLUTION OF FROPA BECOMES MORE APPARENT. MONDAY WILL FEATURE
VFR UNDER EASTERLY WINDS AND TYPICAL DIURNAL CU.

EXTENDED OUTLOOK...LOW CONFIDENCE IN ISOLATED TSTMS EACH AFTN
THROUGH THURSDAY. FOG POSSIBLE WEDNESDAY THROUGH FRIDAY MORNINGS.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 2 PM SUNDAY...SOUTHWEST FLOW CLOSE TO 15 KT THIS AFTERNOON
WILL INCREASE TO 15 TO 20 KT BY EARLY EVENING AS GRADIENT PINCHES
A LITTLE AHEAD OF WEAK SURFACE TROF. CONVECTION EXPECTED TO
DEVELOP TO THE NORTHWEST WILL MOVE ACROSS THE WATERS LATER
TONIGHT...SOME STORMS WILL BE ACCOMPANIED BY WINDS CLOSE TO 40 KT.
HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST OVERNIGHT AS WEAK
COLD FRONT/SURFACE TROF SLOWLY MOVES SOUTH. GRADIENT BEHIND THE
FRONT IS NOT VERY IMPRESSIVE AND THERE IS ALMOST NO COLD SURGE SO
TO SPEAK. SPEEDS IN THE NORTH TO NORTHEAST FLOW SHOULD FALL WITHIN
10 TO 15 KT. SEAS WILL BUILD A LITTLE LATER THIS AFTERNOON/EVENING
AS SOUTHWEST FLOW INCREASES...TOPPING OUT CLOSE TO 5 FT MAX. MAIN
WAVE COMPONENT THIS AFTERNOON/EVENING WILL BE SOUTHWEST WIND WAVE BETWEEN
4 AND 5 SECONDS. THE SOUTHWEST SWELL WILL START TO DIMINISH WITH
PASSAGE OF BOUNDARY AS NORTH-NORTHEAST SWELL TAKES OVER LATE IN
THE PERIOD.

SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 3 PM SUNDAY...A WEAK COLD FRONT WILL PUSH SOUTH OF
GEORGETOWN AROUND OR SLIGHTLY AFTER DAYBREAK MONDAY. HIGH PRESSURE
WILL BUILD ACROSS THE AREA FROM THE NORTH MONDAY EVENING...PUSHING
EAST AND OFFSHORE BY LATE TUESDAY. THERE SHOULD BE A BRIEF SURGE
OF NORTH-NORTHEAST WINDS BEHIND THE FRONT MONDAY MORNING WITH
SPEEDS LIKELY NO HIGHER THAN 15 KNOTS. THE REMAINDER OF THE PERIOD
WILL SEE GRADUALLY VEERING WINDS WITH WIND SPEEDS LARGELY
MODULATED BY THE BEHAVIOR OF THE DAYTIME SEABREEZES. SEAS SHOULD
AVERAGE 2 TO OCCASIONALLY 3 FT THROUGH THE PERIOD.

LONG TERM /WEDNESDAY THROUGH THURSDAY/...
AS OF 3 PM SUNDAY...HIGH PRESSURE TO THE EAST WILL KEEP A SOUTHERLY
RETURN FLOW THROUGH THE PERIOD. GRADIENT MAY TIGHTEN AS PIEDMONT
TROUGH WILL BE MORE PRONOUNCED THROUGH THE PERIOD..BUT OVERALL
EXPECT SOUTHERLY WINDS 10 TO 15 KTS. THE WINDS WILL INCREASE
SLIGHTLY AND BECOME MORE ON SHORE EACH AFTERNOON IN SEA BREEZE CLOSE
TO THE COAST. SEAS WILL REMAIN LESS THAN 3 FT MOST WATERS. AT THE
END OF THE PERIOD SE SWELL AROUND 9 SECS AND PERSISTENT SOUTHERLY
FLOW WILL DRIVE SEAS UP TO 3 TO 4 FT IN OUTER WATERS.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...TRA
NEAR TERM...III
SHORT TERM...TRA
LONG TERM...RGZ
AVIATION...JDW
Hazardous weather outlook, Jun 5, 5:42 AM EDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
542 AM EDT SUN JUN 5 2011

NCZ087-096-099-105>110-SCZ017-024-033-053-054-056-060945-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DILLON-MARION-INLAND HORRY-COASTAL HORRY-
COASTAL GEORGETOWN-
542 AM EDT SUN JUN 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL HAVE THE CAPABILITY TO PRODUCE HEAVY
DOWNPOURS...STRONG TO PERHAPS DAMAGING WIND GUSTS...FREQUENT
LIGHTNING AND PERHAPS HAIL. THE RISK FOR SEVERE WEATHER WILL BE
GREATEST DURING THE LATE AFTERNOON AND EVENING HOURS. SEVERE
THUNDERSTORM WARNINGS MAY BE ISSUED FOR SOME OF THESE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.

SCZ023-032-039-055-060945-
DARLINGTON-FLORENCE-WILLIAMSBURG-INLAND GEORGETOWN-
542 AM EDT SUN JUN 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL HAVE THE CAPABILITY TO PRODUCE HEAVY
DOWNPOURS...STRONG TO PERHAPS DAMAGING WIND GUSTS...FREQUENT
LIGHTNING AND PERHAPS HAIL. THE RISK FOR SEVERE WEATHER WILL BE
GREATEST DURING THE LATE AFTERNOON AND EVENING HOURS. SEVERE
THUNDERSTORM WARNINGS MAY BE ISSUED FOR SOME OF THESE STORMS.

HEAT INDICES WILL BE NEAR 100 DEGREES FOR A FEW HOURS THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.

AMZ250-252-254-256-060945-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
542 AM EDT SUN JUN 5 2011

...SMALL CRAFT SHOULD EXERCISE CAUTION FROM 1 PM EDT THIS
AFTERNOON THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT EXERCISE CAUTION.

THUNDERSTORMS WILL HAVE THE CAPABILITY TO PRODUCE HEAVY DOWNPOURS
WHICH WILL GREATLY REDUCE VISIBILITY...STRONG TO PERHAPS DAMAGING
WIND GUSTS...FREQUENT LIGHTNING AND PERHAPS HAIL. THE RISK FOR
SEVERE WEATHER WILL BE GREATEST LATE THIS AFTERNOON AND THIS
EVENING.
SPECIAL MARINE WARNINGS MAY BE ISSUED FOR SOME OF THESE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.

RJD

In the hours before

Special weather statement, Jun 5, 5:28 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
528 PM EDT SUN JUN 5 2011

NCZ108>110-052215-
COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-
528 PM EDT SUN JUN 5 2011

...STRONG THUNDERSTORMS OVER INLAND BRUNSWICK COUNTY BETWEEN LELAND
AND BOLIVIA...

AT 525 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WERE CENTERED NEAR
THE BATARORA COMMUNITY...OR 11 MILES WEST OF LELAND...AND WERE
MOVING SOUTHEAST AT 25 MPH.

THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING GUSTY WINDS UP
TO 40 MPH...SMALL HAIL...AND FREQUENT DANGEROUS LIGHTNING. OVER AN
INCH OF RAIN PER HOUR HAS BEEN ESTIMATED BY DOPPLER WEATHER RADAR.
OUTFLOW WIND GUSTS FROM THIS STORM ARE POSSIBLE AT A CONSIDERABLE
DISTANCE DOWNRANGE.

COMMUNITIES IN THE PATH OF THESE STORMS ARE
BATARORA...BISHOP...BOILING SPRING LAKES...MAKATOKA...MILL
CREEK...SUPPLY...TOWN CREEK...AND WINNABOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3391 7794 3386 7795 3386 7802 3388 7803
      3390 7811 3391 7822 3414 7847 3414 7843
      3421 7834 3422 7826 3427 7822 3429 7819
      3406 7793 3391 7793

TRA

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 5:28 PM EDTSpecial Weather StatementILMBrunswick47 min
Jun 5, 5:40 PM EDTSevere Thunderstorm WarningILMBrunswick65 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.